print_label | resize_label

BRILINTA can have side effects

BRILINTA can cause serious side effects, including risk of bleeding and shortness of breath.

While you take BRILINTA, you may bruise and bleed more easily and be more likely to have nosebleeds. Bleeding will also take longer than usual to stop. BRILINTA (and similar drugs) can cause bleeding that can be serious and sometimes lead to death. Instances of serious bleeding, such as internal bleeding, may require blood transfusions or surgery.

Call your doctor right away if you experience any of these signs or symptoms of bleeding while taking BRILINTA:

  •  Severe bleeding or uncontrollable bleeding
  •  Pink, red, or brown urine
  •  Vomit that is bloody or looks like coffee grounds
  •  Red or black stool, or
  •  If you cough up blood or blood clots

Do not stop taking BRILINTA without talking to the doctor who prescribes it for you. People who are treated with a stent, and stop taking BRILINTA too soon, have a higher risk of getting a blood clot in the stent, having a heart attack, or dying. If you stop BRILINTA because of bleeding, or for other reasons, your risk of a heart attack or stroke may increase.

Your doctor may instruct you to stop taking BRILINTA 5 days before surgery. This will help to decrease your risk of bleeding with your surgery or procedure. Your doctor should tell you when to start taking BRILINTA again, as soon as possible after surgery.

Shortness of Breath: Call your doctor if you have new or unexpected shortness of breath when you are at rest, at night, or when you are doing any activity. Your doctor can decide what treatment is needed.

Other common side effects with BRILINTA include dizziness, nausea, diarrhea, slow heartbeat rate, rash, and allergic reactions including swelling of the face, throat, lips, tongue, hands or feet.

These are not all the possible side effects of BRILINTA. For more information ask your doctor or pharmacist or see the accompanying Medication Guide. They are also listed in the Prescribing Information.

patient laughing